Posted 7/5/2011 4:59 PM (GMT -7)
For the past few months I have suffered from mild daily headaches which persist throughout my entire day. about two weeks ago, a neurologist diagnosed me with daily migraines and prescribed Topiramate (Topamax). I worked up to taking 100 MG / day and have been on it for a little over a week now. about four days ago I made the worst mistake of my life and smoked marijuana while taking the Topamax (100 MG/day). This caused me to have a horribly painful migraine, anxiety attack, and mild hallucination, which lasted roughly 15-20 minutes before I regained composure. I felt reasonably fine for the rest of the evening (although mildly shocked at what had occurred) and even felt reasonably fine the next day. But the day after that and since then, and now for 3 days straight my migraines have become a lot more painful than they were before. I have since spoken to my doctor (not mentioning the marijuana nor the extent of the incident) and the plan has been set to continue to use the Topamax with the hope that it starts to provide relief soon.
As one can imagine, I feel immensely stressed, guilty, and outright horrible about having used marijuana while on Topamax. Now that my migraines have grown significantly worse in days following the incident I have grown somewhat worrisome that by combining marijuana and Topiramate I could have caused serious damage to my body.
To reiterate, I have not noticed any other symptoms since the incident other than that my migraines are now more painful than they were before, which increased in pain roughly 24 hrs after the incident.
I have yet to find conclusive evidence online as to whether or not the combination of Marijuana and Topiramate could have caused these intensified migraines and as to whether or not this could have caused long-lasting or permanent damage to my body.
If anyone has any information, experience, or advice on this subject I would greatly appreciate it.
Thank you for your time and help.